I am 47, going thru big changes like moving from Eu to USA , plus I think perimenopause is around the corner.... I have night sweats, anxiety, mood swings, insomnia. I missed my period too. Went to see the doctor, got Gildess fe 1/20, took 11 pills. The first week was good, could sleep thru the night, no sweats, and now started again, but not every day. Is this normal? When should I expect feeling like a " normal" again?
Dear An_254570, Hopefully by the end of the first package you'll be in better shape. Breakthrough bleeding may take another cycle; and if the symptoms don't totally settle down, you always could go to a slightly higher dose (30 micrograms) pill. But this approach is very reasonable, and I hope you feel better soon. Good luck, Mary Jane
Thank you for your answer Dr Minkin, your support means a lot to me! I have one more week, the placebo pills to finish the first package! They called me from doctors office about my lab test, and learned my estrogen level was ok, but the progesteron was low before starting birth control pills. What do you think of this? Now I have good day/ nights, but sometimes for no reason feel awful. I drive my husband crazy telling him my strange symptoms .
Dear Orvos, The low progesterone isn't surprising at all; in perimenopause, we tend not to ovulate well, and it's with good ovulation that you make the progesterone. And indeed that's a good part of how the birth control pills work; they contain a good level of synthetic progesterone, called progestins, which act as the policeman of the lining of the uterus, and will help control the bleeding. So getting some progestin on board should help, Good luck, Mary Jane
Dear Dr Minkin, Can I take alternative medication (like Remifemin), or herbal teas, vitamins with the birth controll pills? when I took the placebo pills my symptoms came back. any suggestion? thank you
Dear Orvos, That is a good question, and yes you can take products like Remifemin when you are on birth control pills. I have another suggestion to consider: for women who do get symptoms the week off of pills-you can either do extended cycling (like taking the pills without doing the placebo week-just starting the next pack without doing the placebo)-or taking a very small amount of estrogen during the placebo week (some pills are already packaged like that)-so speak with your gynecologist, who should be able to help you with that. Good luck, Mary Jane
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.